It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Lexapro side effects and withdrawal

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-08-2003, 07:50 AM   #1
    wantinganswers
    Newbie
     
    wantinganswers's Avatar
     
    Join Date: Jun 2003
    Location: Rochester, NY, USA
    Posts: 5
    wantinganswers HB User
    Unhappy Lexapro side effects and withdrawal

    I have been taking Lexapro for five months now. Before, I had chronic mild depression (I think mostly related to some major challenges in my life), but now it seems the side effects outweigh the relief I have experienced. It's true that the Lexapro has relieved my depression. However, in five months, I gained a whopping 20 pounds (!!), and I have sexual side effects (decreased sexual interest, vaginal dryness, and it takes a very long time to achieve orgasm), blurred vision, fatigue and yawning, headaches, and vivid and weird dreams. The weight gain and the sexual side effects bother me the most because now that I am feeling better, I'd really like to be involved with someone and those are significant obstacles! Not to mention the fact that the weight gain makes me feel depressed, which defeats the purpose of the medication...

    I am leaning towards going off the medication and relying on my own coping skills to deal with future feelings of depression. I am really concerned, though, about these reports of Lexapro withdrawal symptoms. Has anyone had similar experiences with Lexapro side effects? Can anyone talk about their withdrawal experiences?

    I'd really like to know, has anyone else

     
    Sponsors Lightbulb
       
    Old 06-08-2003, 01:25 PM   #2
    hangtenvetter
    Senior Veteran
     
    hangtenvetter's Avatar
     
    Join Date: Apr 2003
    Location: League City, TX, USA
    Posts: 513
    hangtenvetter HB User
    Post

    I read your other post first. I'll respond to this one as well.

    I had mentioned that I had substantial side effects. I'll get more specific. Again, I am on three meds simultaneously, and I am not sure which is doing which.

    I was experiencing that awful yawning and benedryl feeling during the day. I switched to taking the Lexapro @ night and those side effects disappeared. I had also gained about 10 lbs. I dropped 7 lbs. So I am 3 lbs over now. I think the Wellbutrin helps with a little lift during the day.

    I do have the vivid dreams too. But I love them. I can't wait to get to the next dream to see what cool stuff my imagination can conjure. I have posted about the dreams too. There is a thread of discussion about this somewhere on the Board.

    I had one tiny episode of weird vision. I put out a post on it. I think the title of the post was something like "Flash!!!"

    I still maintain that those are insubstantial side-effects. The positives outweigh the negatives.

    Hope this helps.

    [This message has been edited by hangtenvetter (edited 06-08-2003).]

     
    Old 06-08-2003, 04:17 PM   #3
    Janik
    Senior Veteran
     
    Janik's Avatar
     
    Join Date: Mar 2003
    Posts: 1,019
    Janik HB User
    Post

    I was never on Lexapro but I have experienced withdrawal from two differend drugs.

    First of all, don't be so afraid of withdrawal, a lot of people don't experience it at all. Of course, those of us who do (like me), are very angry and vent a lot about it. But if you taper yourself very slowly the symptoms can be very mild even if you do experience withdrawal.

    But before you decide to taper yourself off, get yourself a good therapist or counselor. Coping on your own can be a huge burden once you aren't taking the drugs.

     
    Old 07-15-2003, 10:35 AM   #4
    suej1946
    Senior Veteran
    (female)
     
    suej1946's Avatar
     
    Join Date: Oct 2002
    Location: U.S.A.
    Posts: 700
    suej1946 HB User
    Post

    I started taking lexapro in january. since then have gained 15 lbs. That in itself it enough to cause anxiety. anyway Im trying really hard to lose the weight.
    I at first was getting night sweats (I take them befor bed)
    I get the blured vision sometimes but I will tell you that my anxiety is so much better. Im not as figity as I was nor worried. You know the saying my boss is still a creep but now I dont care. My dr said well thats how is should be its working.
    hang in there and hopefully your side effects will go away. try taking it befor bed if you dont already.
    I also wake up sometimes in the middle of the night and feel sick to my stomach but its gone by morning.
    good luck to you.

     
    Old 07-15-2003, 10:46 AM   #5
    jinglebts
    Senior Veteran
    (female)
     
    Join Date: Mar 2003
    Location: ottawa, ontario, canada
    Posts: 2,203
    jinglebts HB Userjinglebts HB User
    Talking

    janik is absolutely right: you NEVER go off a drug "cold turkey" unless the doctor says it's ok ...

    i guess antD's affect people in different ways ... i had no problem while on paxil or coming off it, but i gained weight on effexor (to the point where i got really depressed -- ) ... went on manerix which gave me major INSOMNIA , changed to remeron, which made me sleep all day (i may have found a dosage that works, however) ...

    ------------------
    --------------
    hypo, DX'd march 22, 2003
    life is not a dress rehearsal!
    __________________
    keep the faith ...

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Old 07-15-2003, 02:58 PM   #6
    pstrat
    Junior Member
     
    pstrat's Avatar
     
    Join Date: Jul 2003
    Posts: 11
    pstrat HB User
    Post

    Hi--I've been on Lexapro for 6 months and hopefully will be going off in the next few months. I plan on discussing that with my psychiatrist on my next visit.

    Yes, the side-effects have been lousy. I had 12 lbs. of pregnancy weight to lose when I started taking Lexapro and the weight will not budge. And I normally lose weight very quickly and easily (I did after my 1st child, but not this time after my 2nd). The weight sitting there REALLY bugs me.

    I'm not too worried about unpleasant withdrawal. It can't be much worse than being pregnant--lol! And, like a pregnancy, the difficulty of it will eventually pass, and keeping that in mind makes things alot easier for me.

    Definitely get professional advice on how to wean off and good luck!

     
    Old 07-15-2003, 03:10 PM   #7
    Clay
    Junior Member
     
    Clay's Avatar
     
    Join Date: May 2003
    Posts: 29
    Clay HB User
    Post

    Question...Does the drug cause increased appetite, or is there something in the drug itself that causes the weight gain?

     
    Old 07-15-2003, 04:17 PM   #8
    pstrat
    Junior Member
     
    pstrat's Avatar
     
    Join Date: Jul 2003
    Posts: 11
    pstrat HB User
    Post

    Hi Clay--for me, I know it has slowed my normally high metabolism, thus, not being able to lose the weight. Believe me, I chase 2 preschoolers around all day AND exercise AND have a decent diet. If those things don't help w/ the weight loss, nothing can!

    When you're NOT depressed I suppose maybe you'd WANT to eat more if depression for you normally caused no appetite or maybe you'd eat LESS if depression had caused you to overeat. For me, food never played any part in my depression--I'm eating the same exact way now as I have my whole life. I'm convinced it's the drugs. I've heard way too many similar stories.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    doctor forced boyfriend on lexapro..been sick for a week! tattoojock Anxiety 1 08-05-2009 07:35 AM
    xanax to lexapro after 9yrs vr219 Anxiety 8 08-19-2008 04:40 AM
    Lexapro Withdrawal?? eco22 Anxiety 5 11-26-2005 07:15 AM
    Could this still be lexapro withdrawal?! serafina Anxiety 4 08-07-2005 06:37 AM
    3rd day on Lexapro - need some advice allisonash Depression 4 08-02-2005 12:13 AM
    Lexapro lori j Depression 32 10-20-2004 01:19 PM
    Lexapro side effects and withdrawl gypsysmith Depression 1 08-12-2004 07:00 PM
    Lexapro Withdrawal Symptoms? MicheleAmw Anxiety 2 07-28-2004 04:28 PM
    NEED SUPPORT for LEXAPRO!! byrdleg Panic Disorders 8 05-10-2004 08:42 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:45 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!